MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 7MM X 21CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120721
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure of a visceral aneurysm; targeting a lesion at the gastroduodenal artery (gda), the 7mm x 21cm galaxy g3 coil (gly120721 / 30666677) was inserted into the patient and was delivered together via a concomitant microcatheter (takumi).There was an intense resistance between the coil and the microcatheter felt at the midsection of the microcatheter; it was not clear if continuous flush was maintained.It was documented that the devices were used in accordance with the instructions for use (ifu).The complaint coil was replaced with another 7mm x 21cm galaxy g3 coil (gly120721) coil and the replacement coil was delivered without any issues via the same microcatheter.Several coils were used and implanted after the reported issue and the procedure was completed.There was no report of damage observed on the microcatheter or on the complaint device.There was no report of any patient adverse event or complication.The complaint device was returned for analysis.During the microscopic inspection, the coil was observed to be in a kinked condition.Based on the result of the product analysis completed on (b)(6) 2022, the event has been deemed reportable as a "malfunction.".
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization procedure of a visceral aneurysm; targeting a lesion at the gastroduodenal artery (gda), the 7mm x 21cm galaxy g3 coil (gly120721 / 30666677) was inserted into the patient and was delivered together via a concomitant microcatheter (takumi).There was an intense resistance between the coil and the microcatheter felt at the midsection of the microcatheter; it was not clear if continuous flush was maintained.It was documented that the devices were used in accordance with the instructions for use (ifu).The complaint coil was replaced with another 7mm x 21cm galaxy g3 coil (gly120721) coil and the replacement coil was delivered without any issues via the same microcatheter.Several coils were used and implanted after the reported issue and the procedure was completed.There was no report of damage observed on the microcatheter or on the complaint device.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 7mm x 21cm galaxy g3 coil was received.Visual inspection was performed.The core wire was observed kinked at 55 inches (139.70 cm), 72 inches (182.88 cm), and 73 inches (185.42 cm) from the proximal end; between the marker bands of the core wire is also kinked.The introducer component was not returned.Under magnification during microscopic inspection, the embolic coil was confirmed to be kinked in three (3) different locations.It was observed to still be attached to the rest of the delivery unit.No other damages (i.E.Elongation or non-concentric loops) were observed on the embolic coil.Although the failure could not be replicated due to the conditions encountered in the device, damages described above could be the result of the maneuvering caused by the resistance felt during the advancement and retraction of the coil.The issue reported in the complaint was confirmed.A review of manufacturing documentation associated with this lot (30666677) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contains the following recommendation: do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.If unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism or clear tab is unlocked and pulled out from the resheathing tool approximately 1 in (2-3 cm).If unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw, and examine the delivery catheter system.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The coil kinked condition was not originally reported with the complaint.The complaint documented that there was resistance felt between the coil and the concomitant microcatheter; the complaint coil was removed from the patient.The exact cause of the observed kinked condition could not be conclusively determined.It is possible that force may have inadvertently been applied during the coil advancement through the microcatheter which resulted in the coil becoming kinked.It is also possible that when the intense resistance between the coil and the microcatheter was encountered at the midsection of the microcatheter, some force may have inadvertently been applied in attempt to overcome the resistance which may have contributed to the coil becoming kinked.The complaint also indicated that it was not clear if a continuous flush was maintained, which is a most likely factor that could have contributed to the reported intense resistance between the complaint coil and the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 21cm galaxy g3 coil left the manufacturing facility with the embolic coil in a kinked condition as observed on the returned device.The complaint documented that the microcatheter had not been damaged at any time, and it was subsequently used with other coils.However, the coil could be advanced midway through the microcatheter, which suggests that other factors such as device manipulation could have contributed to the encountered resistance.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 7MM X 21CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14430501
Report Number3008114965-2022-00349
Device Sequence Number5487796
Product Code KRD
UDI-Device Identifier10886704077565
UDI-Public10886704077565
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberGLY120721
Device Catalogue NumberGLY120721
Device Lot Number30666677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (TAKUMI)
Patient SexUnknown